MAUDE Adverse Event Report: STAAR SURGICAL COMPANY ICL (IMPLANTABLE COLLAMER LENS); INTRAOCULAR LENS

STAAR SURGICAL COMPANY ICL (IMPLANTABLE COLLAMER LENS); INTRAOCULAR LENS
Model Number MICL12.6
Medical Device Problem Codes Unintended Movement (3026); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device evaluated by manufacturer? no - lens discarded.(b)(4).
 
Event or Problem Description
The reporter stated the surgeon implanted a 12.6mm micl12.6 implantable collamer lens, -6.5 diopter, in the patient's eye on (b)(6) 2016.Soon after, the surgeon realized the lens was implanted upside down.The lens was explanted on (b)(6) 2016 with no patient injury and was accidently discarded.The backup lens was implanted.
 
Additional Manufacturer Narrative
The reporter indicated the patients post-op best corrected visual acuity was 20/20.(b)(4).

Brand Name
ICL (IMPLANTABLE COLLAMER LENS)
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key5957291
Report Number2023826-2016-01289
Device Sequence Number13473934
Product Code MTA
UDI-Device Identifier00841542102957
UDI-Public(01)00841542102957(17)170731
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/19/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date07/31/2017
Device Model NumberMICL12.6
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 08/19/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/16/2016
Supplement Report FDA Received Date12/06/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL AND LOT NUMBER UNK; FOAM TIP PLUNGER MODEL AND LOT NUMBER UNK; INJECTOR MODEL AND LOT NUMBER UNK
Outcome Attributed to Adverse Event Required Intervention;
Patient Age30 YR